Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21813
De Lellis, C; Grisanti, C; Tilli, P (2004). Regular selections for multiple-valued functions. Annali di Matematica Pura ed Applicata. Series IV, 183(1):79-95.
View at publisher
Given a multiple-valued function f, we deal with the problem of selecting its single valued branches. This problem can be stated in a rather abstract setting considering a metric space E and a finite group G of isometries of E. Given a function f which takes values in the equivalence classes of E/G, the problem consists in finding a map g with the same domain as f and taking values in E, such that at every point t the equivalence class of g(t) coincides with f(t). If the domain of f is an interval, we show the existence of a function g with these properties which, moreover, has the same modulus of continuity of f. In the particular case where E is the product of Q copies of ℝ n and G is the group of permutations of Q elements, it is possible to introduce a notion of differentiability for multiple valued functions. In this case, we prove that the function g can be constructed in such a way to preserve C k,α regularity. Some related problems are also discussed.
28 downloads since deposited on 17 Sep 2010
7 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Uncontrolled Keywords:||modulus of continuity; differentiability|
|Deposited On:||17 Sep 2010 07:26|
|Last Modified:||22 Jan 2014 03:28|
|Additional Information:||The original publication is available at www.springerlink.com|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page